Alert archive / Louisiana / Tornado Warnings in 2005

Tornado Warning 68, NWS New Orleans, LA

June 30, 2005Plaquemines Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at Jun 30, 2005, 11:56 AM CDT for Plaquemines Parish, Louisiana. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2005, 11:56 AM CDT (16:56 UTC)
Expired
Jun 30, 2005, 12:15 PM CDT
In force
19 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Plaquemines Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 4.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2005-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 831 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2005-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
831 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLIX 301657
TORLIX
LAC075-301715-
/O.NEW.KLIX.TO.W.0068.050630T1656Z-050630T1715Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1156 AM CDT THU JUN 30 2005

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF BELLE CHASSE

* UNTIL 1215 PM CDT

* AT 1152 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO NEAR
  BELLE CHASSE...MOVING SOUTHEAST AT 5 MPH.

* THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
  INDICATED PARISH.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED 
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR 
HALLWAY OR ROOM SUCH AS A CLOSET. STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 2990 9002 2986 9008 2978 9001 2985 8993

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jun 30, 4:00 AM CDT, 7 hours 56 minutes earlier.

Area forecast discussion, Jun 30, 4:00 AM CDT, 7 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
400 AM CDT THU JUN 30 2005

.DISCUSSION...A RELATIVELY WET WEATHER PATTERN LOOKS TO CONTINUE
ACROSS MUCH OF THE AREA TODAY AS A GENERAL WEAKNESS ALOFT
INTERACTS WITH A MOISTURE RICH ENVIRONMENT. LINGERING BOUNDARIES
FROM PRIOR CONVECTION ALONG WITH DEVELOPING LAKE AND SEA BREEZES
SHOULD AID IN THE DEVELOPMENT. AT THE SURFACE...HIGH PRESSURE
SHOULD CONTINUE TO PREVAIL ACROSS THE GULF WHILE A SURFACE
BOUNDARY DROPS INTO THE LOWER MISSISSIPPI VALLEY BUT STAYS NORTH
OF THE FORECAST AREA. THE UPPER LEVEL PATTERN DOESNT LOOK TO
CHANGE MUCH AS A WEAK RIDGE PATTERN PERSISTS ACROSS THE LOWER
SOUTHWEST STATES WHILE SUBTLE DISTURBANCES ALOFT TRAVERSE
SOUTHEASTWARD ACROSS THE AREA. WITH AMPLE MOISTURE IN REMAINING IN
PLACE...RAIN CHANCES SHOULD CONTINUE WELL INTO NEXT WEEK. FRIDAY
THOUGH MAY BE SOMEWHAT OF AN OUTLIER WITH THE CENTRAL GULF COAST
LOCATED BETWEEN PASSING IMPULSES ALOFT. THIS MAY ALLOW AFTERNOON
TEMPERATURES TO APPROACH THE MID 90S WITH HEAT INDEX READINGS
PASSING 100. THE UPCOMING WEEKEND THOUGH MAY OFFER SOME SLIGHTLY
LOWER AFTERNOON HIGHS AS AN EMBEDDED SHORTWAVE WITHIN IN THE UPPER
FLOW PATTERN MOVES THROUGH THE REGION.
&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  93  74  94  74 /  30  20  20  30
BTR  93  76  94  76 /  30  20  20  30
MSY  91  78  93  78 /  40  20  30  30
GPT  89  76  90  76 /  40  20  30  30
&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.
&&

GRIFFIN/09
Hazardous weather outlook, Jun 30, 11:00 AM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT THU JUN 30 2005

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-011100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1100 AM CDT THU JUN 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND ISOLATED
THUNDERSTORM ARE POSSIBLE TONIGHT ACROSS THE OUTLOOK AREA. WHILE
ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED...SOME OF THE STORMS
MAY PRODUCE FREQUENT CLOUD TO GROUND LIGHTING...HEAVY DOWNPOURS OF
RAIN...AND GUSTY WINDS UP TO 40 MPH DURING THE AFTERNOON AND EVENING
HOURS. DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS...HEAVY RAIN
MAY PRODUCE LOCALIZED STREET FLOODING IN AREAS OF POOR DRAINAGE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY. ALTHOUGH
ORGANIZED SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED DURING THE
PERIOD...A FEW  THUNDERSTORMS COULD BE STRONG AND PRODUCE FREQUENT
LIGHTNING...GUSTY WINDS...AND HEAVY DOWNPOURS.

AFTERNOON HEAT INDICES ARE EXPECTED TO BE AROUND 100 TO 105 DEGREES
FRIDAY. CAUTION IS ADVISED WHEN CONDUCTING OUTDOOR ACTIVITIES.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

Nearby

Tornado Warnings in Louisiana, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.